To assess: (i) the prevalence, and clinical and imaging characteristics of immune checkpoint inhibitor (ICI)-induced musculoskeletal immune-related adverse events (ir-AEs) in a prospective manner and (ii) whether serum levels of cytokines associated with the Th1/Th2/Th17 response are differentially expressed in patients with and without musculoskeletal Ir-AEs.All patients treated with ICI who developed musculoskeletal manifestations were referred to the Rheumatology Department, and an MRI of the involved area(s) was performed.During the study period, a total of 130 patients were treated with ICIs. Of these, 10 (7.7%) developed ICI-induced Ir-AEs. The median time from ICI treatment since development of symptoms was 2.5 months. Three different patterns of musculoskeletal manifestations were found: (i) prominent joint involvement (n = 3); (ii) prominent 'periarticular' involvement (n = 4). These patients had diffuse swelling of the hands, feet or knees. MRI depicted mild synovitis with more prominent myositis and/or fasciitis in the surrounding tissues in all cases; (iii) myofasciitis (n = 3). Clinically, these patients presented with pain in the knee(s)/thigh(s), whereas MRI depicted myofasciitis of the surrounding muscles. Patients with musculoskeletal ir-AEs had significantly higher oncologic response rates compared with patients not exhibiting musculoskeletal ir-AEs (50% vs 12.5%, respectively, P = 0.0016). Cytokine levels associated with a Th1/Th2/Th17 response were similar between patients with and without musculoskeletal ir-AEs. Overall, symptoms were mild/moderate and responded well to treatment, with no need for ICI discontinuation.In our cohort, ICI-induced musculoskeletal manifestations developed in 7.7% of patients. Imaging evidence of myofasciitis was found in most patients, indicating that the muscle/fascia is more frequently involved than the synovium.